How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr Basu Your Own Question

Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28676
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

I have had sciatica since mid November and had MRI to confirm

Customer Question

I have had sciatica since mid November and had MRI to confirm . My dr gave me 30/500 co codemol and 5 mg diazepam .and Naproxan. I managed to get down to taking 8/500 co codemol for past three weeks for back pain and 2 mg diazepam . I then cut them out not realising it was the wrong thing to do and ended up with paramedics on my doorstep ! They advised me to go back on the tablets and get advice on how to taper off them . That was a week ago and tonight I'm m having anxiety and heart jitters . Really scared ! Can you please advise me what to do ? I'm desperate ! I have taken one 8/500 cocked ll at 930pm and one 2 mg diazepam at 1030 pm but still have racing heart and I'm pacing . Please can skeins help ? I need advice as to how to cope immediately before I take more and some sort of plan to get off these
these things ?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.
Hi there,This is Dr Basu, experienced Internal Medicine Specialist.I am here to address your concerns and provide great service.Your current symptoms are suggestive of withdrawal symptoms from cocodamol and diazepam.You can take one dose of diazepam again to slow down your heart rate and control anxiety symptoms.That can be repeated after an hour again if needed. Total diazepam dose should not exceed 16 mg in 24 hour period.Ideally you will need to discuss with your doctor to gradually taper off these medications over 6 to 8 weeks.The dose should be reduced by 1 tablet every 1 week or 10% dose reduction every week to minimize withdrawal symptoms.Best wishes,It was my pleasure to help you today.If I have answered all your questions, Please rate my response Excellent (click on the 5th star).Please bookmark my profile for fast, reliable and authentic answers!This is the link to my profile:http://www.justanswer.com/medical/expert-mysticdoc/
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28676
Experience: MD
Dr Basu and 3 other Medical Specialists are ready to help you
Customer: replied 1 year ago.
Thank you for replying . Is it normal to have the racing heart and jitters it's co codemol? I am pacing the house ! I'm scared .i do not drink or smoke and these symptons are very scary
Expert:  Dr Basu replied 1 year ago.
These symptoms are more likely from diazepam withdrawal.Cocodamol causes more symptoms like stomach cramps, diarrhea, sweating etc.Hence you will need to take diazepam to control the symptoms for now.Best wishes
Customer: replied 1 year ago.
Would it be best to ask the dr to get me off the co codemol first and then the diazepam or both at once ? I don't want to go back to this dark place again !!
Customer: replied 1 year ago.
I have had nausea and zero appetite for two days . I am eating a few bites per meal .and I have throbbing in my legs that have kept me awake
Expert:  Dr Basu replied 1 year ago.
It is better to do it one at a time.Cocodamol should be done first.Best wishes
Customer: replied 1 year ago.
Can i ask you for a detailed treatment plan to withdraw me from these medications please ? I really need your help ??! I need a calm mind as I am on my own here , so scared , don't know what to do or who to turn to . It's nearl Sunday and no go til Monday !
Expert:  Dr Basu replied 1 year ago.
You need to specify how much cocodamol and diazepam you take which control your symptoms well.Then i can give you a plan.
Customer: replied 1 year ago.
I have been taking 6 X 8/ 500 g co codemol per day ( last two at bedtime ) plus 2 X 2 mg a day ( one morning , one before bed ) plus 2 X Naproxen ( one morning , one evening )
Expert:  Dr Basu replied 1 year ago.
Naproxen does not matter.So you are on 6 tabs cocodamol daily.You should go down to 5 tabs daily for a week, then go down to 4 tabs daily for a week and so on.After you are done tapering with cocodamol, you can start on diazepam.You can reduce by 1 mg every week ( half a tablet down every wek).
Customer: replied 1 year ago.
Can I expect to suffer withdrawal symposium whilst doing is and if so what an how bad please ?
Expert:  Dr Basu replied 1 year ago.
That will be much less than stopping abruptly.It will be much tolerable.
Customer: replied 1 year ago.
Sorry to be a pain but can you be more detailed ? I find the racing heart hardest I deal with .
Customer: replied 1 year ago.
Are you still there dr Basu? I I can take 4 mg diazepam tonight ? Can I take both together for sleep ?
Expert:  Dr Basu replied 1 year ago.
Yes you can take 4 mg diazepam togethe tonight.And continue daily for now till you are able to get off cocodamol.
Customer: replied 1 year ago.
Thank you for your help . Last bit of advice is how I can get my husband to take this seriously and offer support as he says the withdrawal symptoms are all in my head . Any words of help ? Thanjs
Customer: replied 1 year ago.
Wil I still get a racing heart of withdrawing slowly ?
Expert:  Dr Basu replied 1 year ago.
Your husband should accompany with you on doctor's appointments. for more educatio.He can also look up opiate withdrawal online.Here are some links:https://www.nlm.nih.gov/medlineplus/ency/article/000949.htmhttps://en.wikipedia.org/wiki/Benzodiazepine_withdrawal_syndromeBest wishes
Customer: replied 1 year ago.
Will I get a racing heart whilst withdrawing slowly and will I have anxiety / depression after coming off thes medications ?
Customer: replied 1 year ago.
Will I get a racing heart if withdrawing slowly and I will I have anxiety/ depression after coming off these medications ?
Customer: replied 1 year ago.
I have two questions left for extra money I paid . Please answer ??
Expert:  Dr Basu replied 1 year ago.
You will not get racing heart if withdrawing slowlyAnxiety depression also unlikely after tapering off. Best wishes

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Previous | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
 
 
 

Related Medical Questions